MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 product analysis: drawing(s) referenced: (b)(6) rev.Bd as found condition: the echelon-10 catheter was returned for analysis inside a clear sealed biohazard plastic pouch and a shipping box.Damaged location details: the echelon-10 catheter was observed to be broken at ~7.5cm from the proximal end of the catheter hub.The rest of the catheter was not returned.No voids or flashes were found in the catheter hub.No other anomalies were found.Testing/analysis: the echelon-10 catheter hub was tested by running an in-house coil through the hub without issues, and the coil passed through the broken end of the catheter.External testing: n/a, conclusion: based on the reported information and device analysis, the customer¿s ¿catheter resistance at hub¿ report could not be confirmed, as no resistance was encountered during the in-house testing of the returned echelon-10 catheter hub, and the catheter was observed to be broken.However, the cause of the damage could not be determined.Possible causes of catheter resistance at the hub include, but are not limited to, incompatible devices, hub damage (e.G., hub gap, flash), hubbing techniques (over-tightening of the rotating hemostatic valve (rhv) or sheath is not firmly seated into the hub), or damage to the device/material inserted into the hub.In this event, the non-medtronic coils used in the procedure were compatible with the returned echelon-10 catheter hub, as specified by online resources, and no damage was noted on the catheter hub, ruling out incompatible devices and hub damage as potential causes.Therefore, hubbing techniques (over-tightening of the rotating hemostatic valve (rhv) or a sheath that is not firmly seated in the h ub), or damage to the device/material inserted into the hub, could have contributed to the reported resistance.However, the root cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a non-medtronic 1.5 mm/3 mm coil was successfully embolized using an echelon 10 microcatheter, however, the second and subsequent non-medtronic 1 mm/2 cm and 1 mm/1 cm coils got caught inside the extension hub of the extension, and the coil could not enter the microcatheter.It was also reported that there were no device malfunctions.As such, only one lead (coil) was inserted, and 3 leads (coils) could not be delivered.The procedure was completed because the implant could not be performed.No patient symptoms or complications were reported with this event.The patient was undergoing coil embolization surgery for treatment of a hematocephalus.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).Ancillary devices included terumo hydrosoft3d (1.5 mm/3 cm) coil (mv-01503hhta, lot: 0001018065), hypersoft 3d (1 mm/2 cm) coil (lot: 0000215361), and kaneka ed (1 mm/1 cm) coil 2 (lot: kr075028, kr965283).Additional information was received reporting that the lesion characteristics provided was an ic-c2 (intracranial c2).The vessel to rtuosity was normal.The patient had, "no problems" while recovering from the procedure.The patient had experience, "no problems" related to the resistance and discontinued procedure.Yes, the patient did receive adequate treatment of the condition.No actions or interventions were taken to resolve the inadequate treatment.There are no plans to treat the condition in the future.There are no procedural/ post-procedural imaging available, however, it was noted that the representative did see the device.It was clarified that the catheter resistance allegation remains and that the reported "no device malfunctions" refers to all other devices used.The non-medtronic coil did not come out of the introducer sheath smoothly due to the echelon.There was no kink/damage observed to the coil or catheter after removal.During preparation the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.Additional information received reported that the cause of the resistance was due to the inconsistency of construction of the echelon hub.Continuous saline flush was administered and maintained as indicated in the ifu.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25086210
Report Number2029214-2026-00816
Device Sequence Number18744276
Product Code KRA
UDI-Device Identifier00836462002241
UDI-Public(01)00836462002241(17)270909(10)D063454
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberD063454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown